MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK EXCELSIOR SL-10 PRE-SHAPED 45 150CM; CATHETER, PERCUTANEOUS

STRYKER NEUROVASCULAR CORK EXCELSIOR SL-10 PRE-SHAPED 45 150CM; CATHETER, PERCUTANEOUS
Model Number M0031681900
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/04/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during an embolism procedure, a detachment device was used in attempt to detach a coil after aligning the markers.After 3 cycles, the delivery wire was pulled, but the coil came along with it.The marker was aligned again and the detachment attempt of the coil was performed again and the delivery wire was pulled.However, the coil was still attached to its delivery wire and was not detached but was stuck inside the subject microcatheter.An attempt was made to remove the microcatheter (subject device) from the patient¿s anatomy but was unsuccessful.The subject microcatheter was tangled and was stuck with the already deployed coil mass inside the aneurysm.Two guidewires were used as medical intervention to remove the microcatheter (subject device) from the coil mass but was also unsuccessful.Finally, the subject microcatheter was removed by inflating additional balloon catheter.Additional force was applied to remove the subject microcatheter while the balloon catheter was being inflated.When removed, the stuck coil was found at the tip of the subject microcatheter.The procedure was completed successfully.No clinical consequences were reported to the patient due to this event.
 
Event or Problem Description
 
Additional Manufacturer Narrative
¿ d4 expiration date - added.¿ h4 manufacturing date ¿ added.¿ h3 device evaluated by mfg ¿updated.¿ h3 summary attached - updated.Due to the automated mes system there are controls in the manufacturing process to ensure the product met specifications upon release.During the visual inspection, the main coil was found to stuck inside the microcatheter and the microcatheter was found to be intact.During the functional inspection, a catheter-coil jammed, functional device interaction with other device, and catheter friction functional tests were performed.The catheter was flushed, and the patency mandrel was advanced through the catheter to pushed out the jammed coil.Before coil was advanced the blood was found to exit the catheter tip.There was no friction noted during the test the reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.As per additional information the device was prepared for use as per the directions for use, the device was confirmed to be in good condition during preparation/prior to use on the patient and continuous flush was maintained throughout the clinical procedure.Also additional information indicated that a medical intervention was required and a balloon was inflated and the surgeon held coil mass down and forced to pull out the microcatheter.The device was returned for analysis, and coil was found jammed in the catheter shaft.The removed coil was badly damaged which may have contributed to the event.Blood exited the catheter shaft when advancing the coil.Therefore an assignable cause of procedural factors will be assigned to the as reported and as analyzed catheter, coil jammed and to as reported device interaction with another device, catheter friction and patient medical or surgical intervention required.

Brand Name
EXCELSIOR SL-10 PRE-SHAPED 45 150CM
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
Manufacturer (Section G)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI   NA
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key12236297
Report Number3008881809-2021-00315
Device Sequence Number4448370
Product Code DQY
UDI-Device Identifier04546540688224
UDI-Public04546540688224
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K042568
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/14/2022
Device Model NumberM0031681900
Device Catalogue NumberM0031681900
Device Lot Number22644409
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/20/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/05/2021
Supplement Date Received by Manufacturer10/12/2021
Initial Report FDA Received Date07/28/2021
Supplement Report FDA Received Date11/08/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/15/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ASASHI CHIKAI GUIDEWIRE (ASAHI INTECC MEDICAL); CHIKAI BLACK GUIDEWIRE (ASAHI INTECC MEDICAL); INZONE (STRYKER); TARGET 360 NANO 2MM X 4CM COIL (STRYKER); TRANSFORM BALLOON CATHETER (STRYKER); ASASHI CHIKAI GUIDEWIRE (ASAHI INTECC MEDICAL); CHIKAI BLACK GUIDEWIRE (ASAHI INTECC MEDICAL); INZONE (STRYKER); TARGET 360 NANO 2MM X 4CM COIL (STRYKER); TRANSFORM BALLOON CATHETER (STRYKER)
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown
Patient RaceAsian